Optic neuropathy in a patient treated for glioblastoma:Side effect of bevacizumab or radiotherapy?
Glioblastoma is the most common primary brain tumour in adults. It’s often rapid evolution requires a multidisciplinary management. Surgery, radiotherapy and Temozolomide are the first-line treatments. At the time of disease recurrence, few treatment options are available. Bevacizumab has been considered the breakthrough treatment for this disease by leading to improved progression-free survival.
Optic neuropathy is an uncommon but well-documented complication of radiation therapy for brain tumours. Contrary to bevacizumab, its relationship with the occurrence of this side effect remains controversial at this stage and requires further studies.
We report the case of a patient followed for recurrent glioblastoma who developed optic neuropathy after 18 months of treatment with bevacizumab.
Share this article
Prof. Elhadi Miskeen
Obstetrics and Gynaecology Faculty of Medicine, University of Bisha, Saudi Arabia
Ahmed Hussien Alshewered
University of Basrah College of Medicine, Iraq
Department of Electronics and Communication Engineering SRM University – AP, Andhra Pradesh
Supervisor of Biochemistry Lab and PhD. students of Faculty of Science, Department of Chemistry and Department of Chemis
Fava Maria Giovanna
Citations : 2495
- Euro Pub
- Google Scholar
- Medical Project Poland
- Cancer Index
- Gdansk University of Technology, Ministry Points 20